Nebraska, 2004

Hail in Nebraska, June 14, 2004

June 14, 2004 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 13, 3:45 PM CST, 10 hours 35 minutes earlier.

Area forecast discussion, Jun 13, 3:45 PM CST, 10 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
445 PM CDT SUN JUN 13 2004

.DISCUSSION...
IN THE SHORT TERM...STRONG TSTMS HAVE DEVELOPED RPDLY AT THE EDGE OF
A DRY LINE AND UNUSUAL MINI CIRCULATION BETWEEN AUH AND OLU.  THIS
HAS MOST OF THE FEATURES OF A SYNOPTIC SCALE LOW...BUT IS A LOT
SMALLER.  EXPECT CENTER TO MOVE SLOWLY E WITH A CHC TOR DVLPMNT
IN COMMA HEAD...OTHERWISE SVR TIL CAPE RUNS OUT LATE THIS EVE.

TSTMS SHOULD HELP A BOUNDARY PUSH SE INTO KS A FAR SE CORNER NE TNGT
THEN STALL OUT IN NRN KS AND MO MON AS WK SFC HIGH PUSHES ACROSS
AREA.  NEXT BATCH OF TSTMS WILL LIKKELY HOLD OFF UNTIL LATER INTO
THE NIGHT AS RETURN FLOW DEVELOPS AHEAD OF NEXT SFC AND UPPER WAVE.
THIS WAVE IS POORLY DEFINED...AND THUS SUBJECT TO CONSIDERABLE
REVISION AS WELL AS DEPENDENT ON DETAILS OF CONVECTIVE ACTIVITY.
FAIRLY HIGH CONFIDENCE THAT THIS WILL RESULT IN RAIN...AND QUITE
POSSIBLY SVR WX AND AN MCS...BUT DETAILS REMAIN UNDEFINED YET.
GENERALLY INCREASED POPS THROUGH EARLY WED.

AFTER A COOL DRY INTERLUDE THU...THERE IS SOME CHANCE OF PRECIP
AGAIN LATE FRI INTO SAT AS A WAVE ARRIVES IN NW FLOW.  LEFT TEMPS
SOMEWHAT ABOVE GUID IN GENERAL AGREEMENT WITH SURROUNDING OFFICES.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

POLLACK
Hazardous weather outlook, Jun 13, 6:25 PM CST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
725 PM CDT SUN JUN 13 2004

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-141100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
725 PM CDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND MONDAY

THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT. SOME STORMS COULD
PRODUCE HEAVY RAIN...SMALL HAIL AND GUSTY WINDS.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON MONDAY...ESPECIALLY
ACROSS PARTS OF SOUTHEAST NEBRASKA.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

SEVERE THUNDERSTORMS MAY OCCUR MONDAY EVENING INTO MONDAY NIGHT.
THE MAIN HAZARDS ARE EXPECTED TO BE LARGE HAIL...DAMAGING WINDS
AND LOCALLY HEAVY RAIN.

THERE IS A CONTINUED CHANCE OF THUNDERSTORMS TUESDAY INTO TUESDAY
NIGHT...THEN AGAIN FRIDAY INTO FRIDAY NIGHT. STORMS ON TUESDAY COULD
BE SEVERE...ESPECIALLY IN THE AFTERNOON AND EVENING. LATER HAZARDOUS
WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION REGARDING THE
TIMING AND POTENTIAL HAZARDS WITH THUNDERSTORM ACTIVITY LATER IN
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION SHOULD NOT BE NEED TONIGHT...BUT IT MAY
BE NEEDED ON MONDAY.

MILLER

The radar

The Omaha radar (KOAX), 67 km away, was scanning. The volume nearest the first event began at 08:18 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cuming

When
June 14, 2:20 AM CST to 2:30 AM CST
Where
Cuming County, 2 mi NW of West Pt
Measured
2.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.850, -96.750

Hail up to tennis ball size caused considerable damage near West Point. Many windows were broken out of several houses near town. The hail was accompanied by strong winds which severly damaged or destroyed some 24,000 to 30,000 acres of crop land, and drifted 6 to 8 inches deep in places.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404898.